Alert archive / Ohio / Small Craft Advisories in 2025
Small Craft Advisory 39, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 17, 2025, 3:55 AM EDT. It took effect at Aug 17, 2025, 4:00 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2025, 3:55 AM EDT (07:55 UTC)
- In effect from
- Aug 17, 2025, 4:00 PM EDT
- Expired
- Aug 18, 2025, 10:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
183 WHUS71 KCLE 170755 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 355 AM EDT Sun Aug 17 2025 LEZ143>149-171600- /O.NEW.KCLE.SC.Y.0039.250817T2000Z-250819T0000Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 355 AM EDT Sun Aug 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT MONDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet expected. Waves occasionally around 7 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...From 4 PM this afternoon to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
7 follow-up statements
851 WHUS71 KCLE 171332 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 932 AM EDT Sun Aug 17 2025 LEZ143>149-172145- /O.CON.KCLE.SC.Y.0039.250817T2000Z-250819T0000Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 932 AM EDT Sun Aug 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT MONDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet expected. Waves occasionally around 7 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...From 4 PM this afternoon to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
322 WHUS71 KCLE 171937 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 337 PM EDT Sun Aug 17 2025 LEZ143>149-180345- /O.CON.KCLE.SC.Y.0039.250817T2000Z-250819T0000Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 337 PM EDT Sun Aug 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 6 feet expected. Waves occasionally around 7 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
941 WHUS71 KCLE 180124 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 924 PM EDT Sun Aug 17 2025 LEZ143>149-180930- /O.CON.KCLE.SC.Y.0039.000000T0000Z-250819T0000Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 924 PM EDT Sun Aug 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...Until 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
142 WHUS71 KCLE 180742 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 342 AM EDT Mon Aug 18 2025 LEZ143>149-181545- /O.EXT.KCLE.SC.Y.0039.000000T0000Z-250819T0200Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 342 AM EDT Mon Aug 18 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 4 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
736 WHUS71 KCLE 181324 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 924 AM EDT Mon Aug 18 2025 LEZ143>149-182130- /O.CON.KCLE.SC.Y.0039.000000T0000Z-250819T0200Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 924 AM EDT Mon Aug 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
212 WHUS71 KCLE 181932 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 332 PM EDT Mon Aug 18 2025 LEZ143>149-190200- /O.CON.KCLE.SC.Y.0039.000000T0000Z-250819T0200Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 332 PM EDT Mon Aug 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach OH to Ripley NY. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
300 WHUS71 KCLE 190155 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 955 PM EDT Mon Aug 18 2025 LEZ143>149-190300- /O.EXP.KCLE.SC.Y.0039.000000T0000Z-250819T0200Z/ Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 955 PM EDT Mon Aug 18 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Winds and waves will gradually decrease through tonight. Elevated easterly winds of around 15 knots and waves of 2 to 3 feet remain possible through the rest of this evening. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 1:39 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 17, 1:39 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 139 AM EDT Sun Aug 17 2025 .SYNOPSIS... A cold front will approach from the west tonight and cross the local area on Sunday. This front will remain by the Ohio River on Monday before lifting north for Monday night. Low pressure will cross the area on Tuesday into Wednesday. && .NEAR TERM /THROUGH TODAY/... Clouds and showers continue to struggle to develop with peak heating this afternoon, as there is a cap in the 750-800 mb layer, that is difficult to overcome. Dew points have slightly underperformed with most locations staying under 70 degrees and this is also driving rain coverage down. Believe there remains a window for some activity during the afternoon and evening and will keep a 20-30 PoP for some isolated activity. The main show is presently over Southeast Wisconsin and will continue pushing southeast along the instability gradient. This would project this line to go into Indiana and be a problem for areas west. However, there is some low potential for some activity to enter Northwest Ohio later tonight and will have some low PoPs to reflect that potential. This is also the main concern for the SPC Marginal Risk that remains for Northwest Ohio. For Sunday, the main cold front will approach and cross the local area. There should be some scattered activity all across the forecast area and have a mixture of mid-range PoPs, as best timing remains a touch uncertain, depending on what occurs overnight. The front will clear the area by Sunday evening and conditions will trend to dry. Temperatures through Sunday night will be slightly warmer than normal. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... The short term forecast period features a transition to some unsettled weather as a low pressure system will move through the Great Lakes region. For Monday, weather should start relatively quiet with a front south of the area and the parent low pressure system well to the northwest. Later in the day, this feature will be lifted north, as the low moves east, and convective activity will start to pick up across the area. However, the most widespread coverage of precipitation will be on Tuesday, as the main surface low moves over Lake Erie, as a shortwave moves through the northwest flow. The signal for shower and storm on activity on Tuesday has remained consistent and will continue the incremental increase in PoPs on Tuesday afternoon and evening. There will probably be some marginal, conditional severe weather concern for Tuesday, as there will be some larger synoptic assistance for storms with a conditionally unstable atmosphere, and the main threat would be damaging winds. Temperatures will be in the 80s with some spots approaching 90 degrees for Tuesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... There could be some lingering convective activity on Wednesday, depending on the final evolution of the Tuesday system. Will retain some form of chance PoPs, but could see Wednesday trend drier. Otherwise, the pattern toward the end of the week remains generally unimpressive for rain potential at this time. There will be a combination of high pressure and northwest flow across the region. The pattern could change for the weekend as high pressure pushes off the East Coast and return flow entering the region could allow for enough moisture and warmer temperatures to spur diurnally driven convection. However, it will all depend on the timing of the high pressure system, which may get held up by Hurricane Erin. Temperatures through the period will be near normal. && .AVIATION /06Z Sunday THROUGH Thursday/... A cold front currently draped across Lower Michigan will sweep south across terminals early this morning before exiting to the south tonight. Showers and thunderstorms will be possible as the front moves across the region. Have placed TEMPO groups for MVFR impacts in TSRA at all terminals roughly between 08Z and 13Z this morning. Generally expect VFR conditions with ceilings between 3500 to 6000 feet behind the cold front. Ceilings should lift above 6000 feet by tonight as high pressure builds over the region behind the frontal passage. Generally southerly to southwesterly flow 6 knots or less early this morning will turn westerly ahead of the cold front. Winds shift northwesterly to northerly behind the front later this morning while increasing to 8-12 knots. Wind gusts of 18 to 20 knots are possible this afternoon and early evening at KCLE and KERI. Northerly to northeasterly winds tonight will decrease to 8 knots or less near or after 00Z/Mon. Outlook...Non-VFR possible in thunderstorms Tuesday and Wednesday. && .MARINE... High pressure continues for the rest of today and will exit to the east tonight ahead of a cold front that is approaching from the west. Winds across the lake will be predominately out of the south at around 5 knots today and increase to around 10 knots ahead of the front. With frontal passage, winds will shift to be out of the northwest at 10-15 knots. Winds will continue to shift to be out of the northeast as high pressure builds north of the lake on Monday and will increase to 15-20 knots. Waves will build to 3-5 feet across the central basin from early Monday through early Tuesday. Confidence is increasing in needing Small Craft Advisory and Beach Hazard Statement for that time period. Winds will decrease to 10-15 knots and shift out of the south after a warm front moves north through the region. Another cold front will move across the lake on Wednesday, shifting winds to be out of the northwest at around 10 knots and high pressure will build in behind. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Sefcovic SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...13 MARINE...23
Hazardous weather outlook, Aug 17, 3:48 AM EDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 AM EDT Sun Aug 17 2025 OHZ007-009>012-089-PAZ001-180800- Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 348 AM EDT Sun Aug 17 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033- 036>038-047-PAZ002-003-180800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 348 AM EDT Sun Aug 17 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 16, 11:43 PM EDT, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1143 PM EDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Marine Tstm Wind Catawba Island 41.59N 82.85W
08/16/2025 M42 MPH Ottawa OH Public
Observed gust via public weather station.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:56 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 42 hr |
| Aug 17, 5:15 AM EDT | Special Marine Warning | CLE | 103 min | |
| Aug 17, 6:06 AM EDT | Special Weather Statement | CLE | Ashtabula | 39 min |
| Aug 17, 6:39 AM EDT | Special Weather Statement | CLE | Trumbull | 36 min |
| Aug 17, 6:19 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 41 min |
| Aug 17, 6:52 AM EDT | Special Weather Statement | CLE | Crawford | 53 min |
Nearby
Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.